Hail, El Paso
- When
- September 9, 1:04 PM MST to 1:12 PM MST
- Where
- El Paso County, 5 mi E of Monument
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.083, -104.783
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Sep 9, 3:12 AM MST, 9 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 412 AM MDT SAT SEP 9 2006 .SHORT TERM... (TODAY AND TONIGHT) ELONGATED UPPER LOW OVER NRN CO IS SLOWLY MOVING EWD AND WILL MOVE INTO NE TODAY. COLDER CLOUD TOPS ARE NOW E OF THE COKA BORDER AND SHOWER ACTIVITY OF THIS MORNING HAS LARGELY ENDED ACROSS THE CWA. LIGHT SNOW HAS BEEN FALLING AT KMYP MOST OF THE NIGHT WITH TEMPS A DEG OR SO ABOVE FRZNG...SO WILL NOT BE SURPRISED TO SEE SOME LIGHT ACCUMS THIS MORNING ON PIKES PEAK AND ABOVE THE HYR MTN PASSES. WILL HAVE TO WATCH FOR SOME PATCHY FOG THIS MORN WITH MOIST BL AND PARTIAL CLEARING EXPECTED...ALONG WITH GENERALLY LIGHT WINDS. ALREADY AM SEEING DEWPT DEPRESSIONS APPROACH SATURATION IN THE SLV AND ALONG THE I-25 CORRIDOR. HAVE REDUCED POPS FOR THIS MORNING BUT WILL LEAVE MINIMAL CHANCES INTACT WITH PRESENCE OF UPPER LOW AND VERY MOIST CONDITIONS. NOT MUCH UPPER SUPPORT AS TROUGH AXIS WILL BE E OF THE REGION AND JET OVR NRN NM. SLIGHTLY BETTER CHANCE OF PRECIP WILL COME LATER THIS AFTERNOON AND EARLY EVE AS A WEAK NE SURGE DEVELOPS N OF A SW-NE ORIENTED BOUNDARY FROM KTAD TO KGLD. EXTENT AND INTENSITY OF CONVECTION WILL DEPEND ON HOW MUCH SUN THE AREA GETS TODAY...BUT SHOULD BE ENOUGH TO SEE SOME SCT SHWRS AND ISOLD TSTORMS LATE IN THE DAY. THIS ACTIVITY WILL DIE OFF LATER THIS EVE. TEMPS TODAY SHOULD REBOUND 5 DEG OR SO ABOVE YESTERDAYS HIGHS...EXCEPT OVER FAR ERN PLAINS WHERE CLOUD COVER WILL BE A LITTLE MORE EXTENSIVE. ROSE .LONG TERM... (SUNDAY THROUGH FRIDAY) NAM/WRF SHOWS BROAD UPPER LOW OVER NEBRASKA SUNDAY THROUGH MONDAY MORNING WITH SHORTWAVE ROTATING AROUND ITS WESTERN EDGE SUNDAY NIGHT INTO MONDAY MORNING. GFS DOES NOT HAVE THIS FEATURE AS WELL DEFINED. BOTH MODELS PRINTING OUT SOME PRECIPITATION OVER THE AREA SUNDAY THROUGH MONDAY. WANTED TO GO HIGHER ON POPS...BUT INSTEAD BLENDED WITH SURROUNDING OFFICES. SHORTWAVE ROTATES SOUTH OF THE AREA MONDAY NIGHT...SO MONDAY NIGHT AND TUESDAY FORECAST OF DRYING TREND WILL PREVAIL. TREMENDOUS DIFFERENCES IN MODELS SOLUTIONS FROM WEDNESDAY ON. SOME MODELS HAVE PROGRESSIVE DEEP LONG WAVE TROUGH MOVING OVER NORTH CENTRAL US...WHILE SOME LATER MODEL RUNS SHOW DEEP LOW DEVELOPING OVER PACIFIC NORTHWEST. NO CONSENSUS FROM MY SURROUNDINGS...SO DID MY BEST TO BLEND. AM FAVORING GFS/EUROPEAN SOLUTION WITH BROAD WEST SOUTHWEST FLOW LATER ON WITH THE POSSIBILITY OF A BIT OF MONSOON MOISTURE LIFTING INTO THE AREA WEDNESDAY THROUGH FRIDAY. -TLM- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 656 AM MDT SAT SEP 9 2006 COZ058>089-093>099-101300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 656 AM MDT SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING...ESPECIALLY ALONG AND EAST OF THE RAMPART RANGE AND WET MOUNTAINS. THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY THROUGHOUT MUCH OF SOUTHERN COLORADO. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING... SMALL HAIL...GUSTY WINDS TO 40 MPH...AND LOCALLY HEAVY RAINFALL. FROM TUESDAY THROUGH FRIDAY...ISOLATED THUNDERSTORMS WILL OCCUR MAINLY IN THE MOUNTAINS AND HIGH VALLEYS...BUT MAY DEVELOP OR MIGRATE INTO THE PLAINS THURSDAY AND FRIDAY. DURING THIS TIME FRAME...THREATS WILL BE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 45 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The Denver radar (KFTG), 81 km away, was scanning. The volume nearest the first event began at 20:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531747.